Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 19, NWS Milwaukee, WI

May 11, 2014Fond du Lac County, Green Lake County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 11, 2014, 4:03 PM CDT for Fond du Lac County, Green Lake County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2014, 4:03 PM CDT (21:03 UTC)
Expired
May 11, 2014, 4:30 PM CDT
In force
27 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fond du Lac County, WI, Green Lake County, WI

The radar

The Green Bay radar (KGRB), 92 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2120 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WUUS53 KMKX 112103
SVRMKX
WIC039-047-112130-
/O.NEW.KMKX.SV.W.0019.140511T2103Z-140511T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 PM CDT SUN MAY 11 2014

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHWESTERN FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN...

* UNTIL 430 PM CDT

* AT 403 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GREEN
  LAKE...OR NEAR RIPON...MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  RIPON AROUND 420 PM CDT.
  BERLIN AROUND 430 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FAIRWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4398 8889 4390 8888 4390 8884 4389 8865
      4369 8894 4381 8913 4398 8896
TIME...MOT...LOC 2103Z 220DEG 18KT 4382 8897 

HAIL...1.00IN
WIND...60MPH

$$

MBK
2 follow-up statements
845 
WWUS53 KMKX 112117
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
417 PM CDT SUN MAY 11 2014

WIC039-047-112130-
/O.CON.KMKX.SV.W.0019.000000T0000Z-140511T2130Z/
GREEN LAKE WI-FOND DU LAC WI-
417 PM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN GREEN LAKE AND NORTHWESTERN FOND DU LAC COUNTIES...

AT 417 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GREEN LAKE...
OR NEAR RIPON...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  RIPON AROUND 425 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4398 8889 4390 8888 4390 8884 4389 8865
      4375 8892 4384 8906 4397 8892
TIME...MOT...LOC 2117Z 224DEG 16KT 4386 8891 

HAIL...0.75IN
WIND...60MPH

$$
COLLAR
785 
WWUS53 KMKX 112126
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
426 PM CDT SUN MAY 11 2014

WIC039-047-112136-
/O.EXP.KMKX.SV.W.0019.000000T0000Z-140511T2130Z/
GREEN LAKE WI-FOND DU LAC WI-
426 PM CDT SUN MAY 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREEN LAKE AND
NORTHWESTERN FOND DU LAC COUNTIES WILL EXPIRE AT 430 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4398 8889 4390 8888 4390 8884 4389 8865
      4375 8892 4384 8906 4397 8892
TIME...MOT...LOC 2123Z 220DEG 18KT 4386 8891 

$$
COLLAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:25 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 11, 2:25 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CDT SUN MAY 11 2014

.REST OF THIS AFTERNOON AND TONIGHT - CONFIDENCE...MEDIUM SPC MESO
PAGE CONTINUES TO SHOW DESTABILIZATION IN THE MID LEVELS WITH MUCAPE
INCREASING. ELEVATED HAIL PRODUCING STORMS WILL MOVE TAKING SHAPE
ACRS NE IA. LOW LEVELS ALSO DESTABLIZED. SSW WINDS HAVE BROUGHT 60
PLUS DEW POINT AIR INTO PARTS OF SC WI. HAIL AND HEAVY RAIN APPEAR
TO BE THE MAIN THREATS DUE TO FAVORABLE MID LEVEL LAPSE RATES AND
MOISTURE ADVECTION. 0-6KM SHEAR NOT THAT FAVORABLE. FOR LATER
TONIGHT...UPPER TROUGH AND PRIMARY SHORTWAVE ENERGY AT THE BASE OF
TROUGH WILL CONTINUE TO SHIFT EAST FROM THE ROCKIES. A LEAD
SHORTWAVE PICKED UP BY THE MODELS IS EXPECTED TO REACH NW WI BY 12Z.
SURFACE LOW WILL HEAD NORTHEAST AND BECOME SOMEWHAT ELONGATED FROM
MN THROUGH WRN IA. WIND FLOW WILL RESPOND AND INCREASE FROM THE
SOUTH. LOW LEVEL JET DOES TRANSLATE EASTWARD A BUT THOUGH PRIMARY
FORCING IS WEST. HOWEVER ENOUGH MOISTURE ADVECTION AND SPEED
CONVERGENCE TO SUPPORT TSRA ACRS THE CWA. HRRR SHOWING POTENTIAL MCS
ARRIVING AFTER 7Z OR SO INTO WRN CWA. 12Z NAM AND 12Z GFS DO FOCUS
THE STRONGEST CONVECTION CLOSER TO THE NOSE OF THE JET TO OUR
WEST...HOWEVER 12Z ECMWF/12Z GEM LEAN THE JET CLOSER TO SRN WI WITH
QPF PANELS RESPONDING WITH A MORE ORGANIZED CONVECTIVE COMPLEX
TAKING SHAPE. GIVEN THE SHORTWAVE RIDING NORTHEAST AND PLACEMENT OF
LLJ AXIS...WILL PLAY IT THAT MORE ORGANIZED CONVECTION RETURNS LATER
TONIGHT AFTER A BREAK BETWEEN THE AFTN/EARLY EVE STORMS.

.MONDAY - CONFIDENCE...MEDIUM LEADING EDGE OF UPPER TROUGH DYNAMICS
PUSH INTO WRN IA AND WRN MN. STRONG SOUTHWEST UPPER FLOW ACRS SRN
WI. WARM SECTOR WILL BE WELL ENTRENCHED ACRS SRN WI. MODELS IN
GENERAL GREEMENT IN TAKING SURFACE LOW FROM MN TOWARDS NW WI.
WARM...MOIST AND UNSTABLE AIRMASS IN PLACE. THE UPPER JET WILL BE
WELL TO OUR WEST THOUGH MODELS HINTING AT SOME UPPER DIVERGENCE
HERE. BUFKIT SOUNDINGS SHOW DECENT MOISTURE WITH CAPES OVER 1000
J/KG. SO REAL EMPHASIS WILL BE ON THE TRIGGER. 4KM SPC WRF SHOWS
GENERAL WARM SECTOR/AIRMASS DEVELOPMENT WITH MAIN FOCUS FURTHER WEST
IN CLOSER PROXIMITY TO THE COLD FRONT. 925 TEMPS WILL BE AROUND
20C... SOME LAKE COOLING POSSIBLE BUT NOT EXPECTING MUCH OF AN
INLAND PUSH WITH THAT...SO EXPECT HIGHS WELL INTO THE 70S WITH A FEW
LOW 80S.

.MONDAY NIGHT...FORECAST CONFIDENCE - MEDIUM.

RIGHT ENTRANCE REGION OF UPPER JET PASSES ACROSS SRN WI AS SFC CDFNT
MOVES ACROSS.  PWAT VALUES WILL REMAIN IN THE 1.5 INCH RANGE AHEAD
OF THE FRONT WITH DEEP WARM CLOUD DEPTH AND MBE VELOCITY LESS THAN
10 KNOTS MOST OF THE NIGHT.  925-850MB MOISTURE FLUX CONVERGENCE
INCREASES ONCE AGAIN BUT DOES NOT REMAIN ORIENTATED WITH THE MEAN
STEERING FLOW.  NEVER THE LESS...POTENTIAL FOR HEAVY RAINFALL WL
CONTINUE DURING THIS PD DUE TO STRONG FORCING AND DEEP MOISTURE.

.TUESDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE - HIGH.

SFC CDFNT WILL BE EXITING SOUTHEAST WISCONSIN EARLY TUESDAY MORNING.
LINGERING SHRA IN ITS WAKE SHOULD GRADUALLY DIMINISH FROM WEST TO
EAST AS COOLER...DRIER AIR SLOWLY WORKS ITS WAY ACROSS SRN WI AND
LOW LEVEL FRONTOGENETICAL FORCING SLIDES OFF TO THE EAST.

A QUIET AND COOL NIGHT IS EXPECTED TUESDAY NIGHT AS ANY INSTABILITY
-SHRA THAT WILL HAVE FORMED UPSTREAM IN THE AREA OF STEEP LOW TO MID
LEVEL LAPSE RATES SHOULD END WITH INSOLATION LOSS.

ON WEDNESDAY...MOST OF THE SHORT TERM GUIDANCE HINTING AT NEW SHORT
WAVE ROUNDING BASE OF LONG WAVE TROUGH OVER CENTRAL CONUS AND TAKING
NORTHEAST TRACK ALONG BAROCLINIC ZONE THROUGH TN AND OH VALLEY
REGION WED AND WED NGT.  WL CONTINUE LOWER POPS FOR NOW WITH HIGHEST
IN THE SOUTHEAST WHERE PORTIONS OF SOUTHERN WI MAY BE ON THE
NORTHWEST SIDE OF THE EXPANDING PRECIP SHIELD WITH THIS SYSTEM.

.WEDNESDAY NIGHT THROUGH SUNDAY...FORECAST CONFIDENCE - MEDIUM.

BROADSCALE AGREEMENT IN THE MEDIUM RANGE GUIDANCE ON COOLER AIR
SETTLING INTO THE REGION AND LINGERING THROUGH THE END OF THE WEEK.
THIS WILL BE DUE TO LINGERING LONG WAVE TROUGH OVER CENTRAL CONUS
WHICH WILL BE SPREADING SLOWLY EWD THROUGH THE END OF THE WEEK.  EWD
PROGRESSION OF TROUGH WL BE SLOWED BY WESTERN ATLANTIC BLOCKING
RIDGE.  MID-UPPER LEVEL RIDGE AXIS EXPCD TO PERSIST OVER WI THROUGH
FRI.  SHORT WAVE TROUGH APPROACHING PACIFIC NW WILL FINALLY NUDGE
TROF TO THE EAST OF WI FOR THE WEEKEND.

HENCE THE COOLER THAN NORMAL TEMPERATURES THAT WILL HAVE SETTLED
OVER SRN WI BY WED ARE EXPECTED TO LINGER INTO THE WEEKEND BEFORE
GRADUALLY WARMING.  85H TEMPS WL HAVE COOLED TO AROUND 0C BY WED AND
WL REMAIN A FEW DEGREES WITH 0C INTO SAT.  IN ADDITION...WEAKER
SHORT WAVES ROTATING AROUND PARENT LONG WAVE TROUGH MAY BRING SOME
-SHRA TO SRN WI FROM WED THROUGH FRI.  LAST SEVERAL RUNS OF THE
ECMWF HAVE BEEN SHOWING MORE POTENT LOW PRESSURE MOVING NORTHWARD
THROUGH TN/OH VALLEYS WED NGT INTO THU...WITH THE POTENTIAL FOR
PORTIONS OF SRN WI ON THE NORTHWEST WIDE OF THE -RA SHIELD FROM THIS
SYSTEM.  CANADIAN AND GFS SHOW WEAKER RIPPLE AND ECMWF ENSEMBLE
FLATTENS THIS STRONGER SYSTEM AS WELL.  HENCE FOR NOW WL CONTINUE
LOWER POPS FOR -SHRA WED NIGHT INTO THU.

EXPECTING MORE CLOUDS AND WEAK BOUNDARY LAYER MIXING TO KEEP
OVERNIGHT TEMPERATURES IN THE MIDDLE 30S TO LOWER 40S THURSDAY NIGHT
AND AGAIN FRIDAY NIGHT.  HOWEVER IF MORE CLEARING IS EXPECTED IN
THESE PERIODS IN LATER FORECAST PERIODS...WL NEED TO CONSIDER ADDING
FROST TO THE LATE NIGHT FORECASTS.

&&

.AVIATION/12Z TAFS/...HRRR AND 4KM SPC WRF SHOW SOME ELEVATED STORMS
INTO SRN WI THIS AFTN/EVE WHICH LOOKS RIGHT ON GIVEN TRENDS IN 88-D.
LOOKING AT A BREAK A BIT LATER THIS EVE BEFORE POTENTIAL MCS ARRIVES
AFTER MIDNIGHT. THREAT THIS EVE LOOKS TO BE HAIL WITH DECENT MID
LEVEL LAPSE RATES. MORE DEVELOPMENT LIKELY TONIGHT AS LLJ REFOCUSES
TO OUR WEST AND THE LOW TO OUR WEST STRENGTHENS. NAM/GFS KEYING ON
IA/SE MN/ CNTRL/NRN WI THOUGH 12Z ECMWF/GEM AND HRRR SUGGEST STORMS
FOCUSED MORE INTO SRN WI. POTENTIAL FOR MORE SHRA/TSRA ON MONDAY
WITH WARM/HUMID/UNSTABLE AIRMASS THOUGH COLD FRONT STILL BACK TO OUR
WEST AND NOT EXPECTED TO ARRIVE UNTIL MONDAY NIGHT.

&&
.MKX WATCHES/WARNINGS/ADVISORIES...

WI...NONE.
LM...NONE.

&&

TONIGHT/MONDAY AND AVIATION/MARINE...PC
MONDAY NIGHT THROUGH SUNDAY...MBK
Hazardous weather outlook, May 11, 3:15 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT SUN MAY 11 2014

WIZ046-047-051-052-056>060-062>072-121945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
315 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER SOUTH
CENTRAL AND SOUTHEAST WISCONSIN THROUGH THE LATE AFTERNOON AND
EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF
SOUTHERN WISCONSIN UNTIL 10 PM. SOME OF THESE SOME PRODUCE LARGE
HAIL AND DAMAGING WINDS.

MORE THUNDERSTORMS ARE EXPECTED TO AFFECT SOUTHERN WISCONSIN LATER
TONIGHT AS A WARM FRONT MOVES NORTHWARD FROM NORTHERN ILLINOIS. THERE
IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH THE PRIMARY THREAT
BEING LARGE HAIL. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

MORE THUNDERSTORMS ARE EXPECTED AT TIMES MONDAY AND MONDAY NIGHT
WITH WARM...UNSTABLE AIR SETTLING OVER SOUTHERN WISCONSIN. THEN A
COLD FRONT SHOULD MOVE THROUGH MONDAY NIGHT. THERE REMAINS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AND MONDAY NIGHT WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER RISKS.

SOME OF THE THUNDERSTORMS MAY ALSO PRODUCE BRIEF HEAVY RAINS
MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT AND AGAIN MONDAY AND
MONDAY NIGHT.

LMZ643>646-121945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
315 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON INTO THE
EVENING HOURS. SOME OF THESE COULD BE SEVERE WITH LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

MORE THUNDERSTORMS ARE EXPECTED AT TIMES MONDAY AND MONDAY NIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER RISKS.

AREAS OF DENSE FOG WILL BE POSSIBLE MONDAY AND MONDAY NIGHT AS
WARM...MOIST AIR FLOWS ACROSS THE COLDER LAKE MICHIGAN NEAR SHORE
WATERS.

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, May 11, 2:15 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
215 PM CDT SUN MAY 11 2014

WIZ056-062-067-112015-
LAFAYETTE-IOWA-SAUK-
215 PM CDT SUN MAY 11 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE...IOWA...
SAUK COUNTIES...

AT 215 PM CDT...A BROKEN LINE OF STRONG THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM NEAR FENNIMORE TO NEAR SAGEVILLE...AND MOVING
NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  BELMONT AROUND 300 PM CDT.
  MINERAL POINT AROUND 315 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LESLIE...LINDEN...
HILL POINT...PLATTE MOUNDS...AVOCA...HIGHLAND...BLACKHAWK LAKE REC
AREA...REWEY...LIME RIDGE AND GOVERNOR DODGE ST PARK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4320 9043 4321 9029 4317 9019 4346 9019
      4353 9009 4276 9005 4256 9043
TIME...MOT...LOC 1915Z 229DEG 26KT 4302 9068 4254 9065

MBK
Special weather statement, May 11, 3:03 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
303 PM CDT SUN MAY 11 2014

WIZ056-062-063-067-068-112100-
DANE-LAFAYETTE-IOWA-GREEN-SAUK-
303 PM CDT SUN MAY 11 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DANE...LAFAYETTE...
IOWA...GREEN...SAUK COUNTIES...

AT 302 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES EAST OF MUSCODA TO APPLE RIVER...AND MOVING
NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DODGEVILLE...MINERAL POINT...DARLINGTON...SPRING GREEN...ARGYLE...
BLANCHARDVILLE...SOMERS...BARNEVELD...WIOTA...BLUE MOUNDS...ARENA...
PLAIN...RIDGEWAY...AVOCA...LINDEN...SOUTH WAYNE...ROCK SPRINGS...
LAMONT...HOLLANDALE AND BROWNTOWN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4251 9019 4320 9036 4321 9029 4317 9020
      4332 9019 4351 8993 4255 8970 4251 8982
TIME...MOT...LOC 2002Z 233DEG 12KT 4317 9027 4250 9011

MBK
Special weather statement, May 11, 3:28 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 PM CDT SUN MAY 11 2014

WIZ056-057-062-063-067>069-112115-
DANE-LAFAYETTE-ROCK-IOWA-GREEN-SAUK-COLUMBIA-
328 PM CDT SUN MAY 11 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DANE...LAFAYETTE...
ROCK...IOWA...GREEN...SAUK...COLUMBIA COUNTIES...

AT 328 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SPRING GREEN TO NEAR BLANCHARDVILLE TO NEAR
ARGYLE...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MADISON...SUN PRAIRIE...FITCHBURG...MIDDLETON...STOUGHTON...
WAUNAKEE...VERONA...PORTAGE...OREGON...MCFARLAND...MONONA...MOUNT
HOREB...WINDSOR...PRAIRIE DU SAC...MARSHALL...SAUK CITY...LAKE
WISCONSIN...DEFOREST...COTTAGE GROVE AND CROSS PLAINS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4360 8938 4322 8903 4285 8919 4252 8996
      4281 8983 4314 9013
TIME...MOT...LOC 2028Z 235DEG 41KT 4312 9001 4285 8977 4262 8987

MBK
Special weather statement, May 11, 3:48 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CDT SUN MAY 11 2014

WIZ064-069-070-112145-
JEFFERSON-ROCK-WALWORTH-
348 PM CDT SUN MAY 11 2014

...STRONG THUNDERSTORMS WILL AFFECT JEFFERSON...ROCK...WALWORTH
COUNTIES...

AT 347 PM CDT...STRONG THUNDERSTORMS WERE IN NORTHERN ILLINOIS
AROUND ROCKFORD...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  BELOIT AROUND 400 PM CDT.
  JANESVILLE AROUND 415 PM CDT.
  CLINTON AROUND 425 PM CDT.
  DARIEN AROUND 440 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TIFFANY...SHOPIERE...
MILLARD...RICHMOND...AVALON...JOHNSTOWN CENTER...ALLENS GROVE...
AFTON...DELAVAN AND EMERALD GROVE.

LAT...LON 4250 8923 4286 8878 4267 8853 4249 8883
TIME...MOT...LOC 2047Z 227DEG 24KT 4243 8915

MBK
Special weather statement, May 11, 3:56 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
356 PM CDT SUN MAY 11 2014

WIZ046-047-051-057-058-112200-
GREEN LAKE-DODGE-MARQUETTE-FOND DU LAC-COLUMBIA-
356 PM CDT SUN MAY 11 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GREEN LAKE...DODGE...
MARQUETTE...FOND DU LAC...COLUMBIA COUNTIES...

AT 355 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR REDGRANITE TO NEAR MARKESAN...AND MOVING
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  BRANDON AROUND 405 PM CDT.
  RIPON AROUND 410 PM CDT.
  ROSENDALE AROUND 420 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEST ROSENDALE...
FRIESLAND...FAIRWATER...PIPE...MANCHESTER...MARQUETTE...NESHKORO AND
KINGSTON.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4390 8888 4389 8841 4394 8840 4394 8822
      4357 8906 4398 8934 4398 8889
TIME...MOT...LOC 2055Z 227DEG 24KT 4407 8908 4371 8889

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:15 PM CDTSpecial Weather StatementMKXIowa60 min
May 11, 3:03 PM CDTSpecial Weather StatementMKXIowa, Lafayette, Sauk57 min
May 11, 3:28 PM CDTSpecial Weather StatementMKXColumbia, Dane, Green47 min
May 11, 3:35 PM CDTSevere Thunderstorm WarningMKXDane, Green40 min
May 11, 3:48 PM CDTSpecial Weather StatementMKXWalworth57 min
May 11, 3:56 PM CDTSpecial Weather StatementMKXGreen Lake64 min
May 11, 4:20 PM CDTSpecial Weather StatementMKXJefferson, Rock40 min
May 11, 4:23 PM CDTSevere Thunderstorm WarningMKXGreen, Rock37 min
May 11, 5:04 PM CDTSpecial Weather StatementMKXDodge, Fond du Lac, Green Lake, Jefferson, Kenosha, Milwaukee and 4 more26 min
May 11, 5:20 PM CDTSpecial Weather StatementMKXFond du Lac25 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.